Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


triglycerides,neuropathy,purple feet
May 13, 2009

I recently got my lipd panel bloodwork back and my triglyceride level is 858. I'm hiv positive and take Atripla. Also, for the last 6 months my feet and hands hurt and burn all the time and feel numb. My feet turn a very dark purple color in temperature changes eg. cold outside. So I guess my greatest concern is what to do first. I have no health insurance and I'm scared

Response from Dr. Young

Hello and thanks for your post.

The cold, purple and burning symptoms in your hands and feet are probably related to circulation issues. Raynaud's syndrome is the most common of these and generally speaking not related to HIV. Keeping your hands and feet warm (rather than letting them get cold and trying to fix things later) helps. There are some medications that help as well. I'll often suggest that my patients with Raynaud's syndrome wear gloves and warm shoes or socks.

As for your triglycerides (also not related to your hands and feet), my first question is whether the test was truly done while fasting. If not, a simple repeat test will help sort things out. If you were fasting, then it's relevant to know that triglyceride levels are very sensitive to your diet. As such, decreasing the amount of fats and grease in your diet will likely help-- and is the first step in taking care of this. Last, don't forget that the main reason we worry about cholesterol and triglycerides is the prevention of heart disease- so other factors, like diet, exercise and smoking cessation will also significantly improve one's risks.

I hope this helps, BY



Previous
Choosing my first time meds.
Next
Newbie with Trush and NP - Is this possible

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement